MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CCWTT3
Medical Device Problem Code Optical Decentration (1360)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/28/2025
Type of Reportable Event Malfunction
Event or Problem Description
A nurse reported that following an femto-assisted cataract extraction (ce) surgery with intraocular lens (iol) implant procedure, the patient experienced a dislocated lens.The clinical reason for explant was dislocated iol in the left eye.The iol (lens 1) was well centered at the end of the case.Approximately 1 meter post-op, the patient was referred back with suboptimal visual acuity (va).The iol was noted to be nasally decentered by approximately 2 millimeters (mm), and the patient was taken to the operating room (or), where the iol could not be re-centered.The iol was lifted into the anterior chamber (ac), and one haptic was found to be missing.The amputated haptic was not retrieved or seen.The iol was explanted and replaced with a same model, same diopter, same company iol (lens 2), which was also found to be decentered on post-operative day 1 (pod 1), presumably due to the remaining haptic in the bag.The patient's issues had not yet resolved.The surgeon gave a good prognosis.In the surgeon's opinion, the product caused or contributed to the event.Additional information has been requested.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is:(b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Additional Manufacturer Narrative
Additional information was provided in h.3., h.6.And h.11.The product was not returned.A device history record review and a non-conformance review of the reported lot number was conducted.No deviations were identified and all corresponding production release specifications defined in the device master record were met.Qualified associated products were indicated.The product investigation could not identify a root cause for the reported complaint.The lens remains implanted.This was the replacement lens for a previously dislocated intraocular lens (iol).Information was provided that the initial lens was well centered when implanted with no issue at the time of implantation.One month after implant the lens was decentered and a broken haptic was observed.No trauma was reported by the patient.The broken haptic was not found when the lens was removed.The lens was removed and replaced with the lens for this file (same model).The second lens was reported to have dislocated at one day post op, possibly due to the retained haptic.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.

Brand Name
CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22541405
Report Number1119421-2025-01968
Device Sequence Number8458760
Product Code MJP
UDI-Device Identifier00380652457361
UDI-Public(01)00380652457361(17)281124(11)241126(10)15941051
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCCWTT3
Device Catalogue NumberCCWTT3.190
Device Lot Number15941051
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/24/2025
Supplement Date Received by Manufacturer08/18/2025
Initial Report FDA Received Date07/18/2025
Supplement Report FDA Received Date09/09/2025
Date Device Manufactured11/26/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DUOVISC VISCOELASTIC SYSTEM.; IMPLANTATION/FOLDING FORCEPS.; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D.; MONARCH III IOL DELIVERY SYSTEM, INJECTOR.
Patient Age72 YR
Patient SexMale